MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX TRACHEAL TUBE MAXILLO FACIAL; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX TRACHEAL TUBE MAXILLO FACIAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/133/065
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the cuff was inflated and then immediately deflated which resulted in the patient having to be extubated and re-intubated for up to three times.
 
Additional Manufacturer Narrative
No product was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.
 
Additional Manufacturer Narrative
Three used and one new device was received for investigation.The reported issue was confirmed during functional testing when the reported leaking was observed in the three used samples.The unused sample presented no visible issues.The issue was traced to cuts observed in each of the 3 affected samples.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.However, the investigation determined that for two of the affected samples, the most likely root cause was damage during the welding process of the device manufacture.For the third affected sample, the investigation could not determine a definite root cause.Complaint information will continue to be monitored.

Brand Name
PORTEX TRACHEAL TUBE MAXILLO FACIAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key22075846
Report Number9617604-2025-00221
Device Sequence Number9374856
Product Code BTR
UDI-Device Identifier15019315020346
UDI-Public(01)15019315020346(17)240715(10)6027740
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/133/065
Device Lot Number6027740
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age35 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite